MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. FIN-LOCK GLENOID. M; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. FIN-LOCK GLENOID. M; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number GLN-0926-030-02A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a total shoulder replacement surgery with titan, the patient experienced a rotator cuff failure.For that reason, a conversion to a reverse shoulder replacement was performed on (b)(6) 2023.Patient current health status is unknown.
 
Event or Problem Description
It was reported that, after a total shoulder replacement surgery with titan performed on (b)(6) 2021, the patient experienced a rotator cuff failure.Further diagnostics on (b)(6) 2022 showed ¿full-thickness tearing of the subscapularis tendon with retraction to the glenohumeral joint and contrast communicating from glenohumeral joint into the subacromial subdeltoid bursa.Marked fatty atrophy of the superior and moderate fatty atrophy of the mid subscapularis muscle.The humeral head component abuts the coracoid.¿ for that reason, a conversion to a reverse shoulder replacement was performed on (b)(6) 2023.The patient is currently doing very well with his new reverse system.
 
Additional Manufacturer Narrative
B5, d1, d4, d6a, d10, g4 h3, h4, h6: the product has not been returned to the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.- complaint history review: the complaint history review identified no similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.- product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.- clinical medical evaluation: supporting clinical documentation has not been provided; therefore, no clinical factors could be concluded to have contributed to the reported event.Patient impact beyond the reported revision/conversion along with an anticipated rehab phase cannot be determined.No further medical assessment can be rendered at this time.- visual inspection: a visual inspection could not be performed as the device was not returned.The complaint alleges that revision surgery was required.As the device has not been returned for evaluation, a determination of whether the device contributed to the reported event could not be made.As the device has not been returned, a definitive root cause could not be determined.The titan total shoulder system (tss) consists of several implantable components: the stem and body, the humeral head, and the glenoid.The complaint does not indicate which if any of these components caused or contributed to the reported event.The complaint indicates that the patient experienced a rotator cuff failure following the implantation of the tss, requiring revision surgery.According to risk documentation for tss, potential causes for the reported event include incorrect surgical technique, incorrect patient selection, or improper handling post-implantation.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
FIN-LOCK GLENOID. M
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16372328
Report Number3002788818-2023-00015
Device Sequence Number20520273
Product Code KWS
UDI-Device Identifier00885556860328
UDI-Public00885556860328
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberGLN-0926-030-02A
Device Catalogue NumberUNKNOWN
Device Lot Number191506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/11/2023
Date Device Manufactured05/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: BOD-0923-020-10STD / LOT: 161984; PN: BSW-0920-021-01 / LOT: 183209; PN: MHH-0923-010-4818E / LOT: 162694; PN: STEM-0920-025-11 / LOT: 192490
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown